ArticleMedEdPORTAL : the journal of teaching and learning resources2026
Acute-on-Chronic Carbamazepine Overdose: A Toxicology Simulation Case for Fourth-Year Medical Students.
Article in MedEdPORTAL : the journal of teaching and learning resources, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Introduction: Carbamazepine is an antiepileptic medication used to treat seizures, trigeminal neuralgia, and bipolar disorder. Although carbamazepine overdose occurs frequently, it receives limited attention in undergraduate medical curricula. Multimodal, experiential learning provides a safe, structured learning environment. We developed a simulation of carbamazepine overdose to address this educational gap. Methods: Fourth-year medical students enrolled in a toxicology course completed a pretest and a Likert-scale questionnaire assessing confidence in managing carbamazepine overdose. Students received a 30-minute lecture and participated in a 15-minute simulation involving a 26-year-old patient with an intentional carbamazepine overdose followed by a 15-minute debrief. Critical actions included obtaining a focused history, neurological assessment, and carbamazepine level; administering multidose activated charcoal; and requesting toxicology and psychiatric consultation. Required equipment included a high-fidelity manikin, IV supplies, and standard pharmaceuticals. We evaluated students with a critical actions checklist and posttest. Students then completed additional Likert-scale questionnaires assessing workshop reactions, confidence, and intent to change practice. Results: Forty-nine students participated across 10 sessions. Mean pretest and posttest scores were 67% ( Discussion: Experiential learning is an effective pedagogical technique to teach carbamazepine overdose.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.